Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have serum sickness. Feeling fatigue, lightheaded, pain in spine and throat. Blood vessel related?

User rating for this question
Very Good
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
My name is XXXXXXX I am 27y/o. I have a past hx of a chronic csf leak of the thoracic spine, had a laminectomy t7-t10. Later, had a serum sickness and immunologist said I needed Ivig. During infusion, serious spinal pain (NEVER HAD SPINAL PAIN BEFORE.) Now, when I eat I have immediate pain when I swallow and the food hits the thoracic area of my surgery. (No trouble swallowing). In addition to pain, I have loss of feeling in my arms and legs, SOB and lightheadness and serious fatigue. It abates slowly after a period of hours. But the nexgt day I amvery impaired in terms of energy and I look very pale. this all happens within seconds of eating and it happens the same way evert time I eat. Liquids cause the worst reaction. Is this blood vessel related? I also have increased mast cell/histamine since my serum sickness. Please help
Posted Mon, 18 Feb 2013 in Skin Hair and Nails
Answered by Dr. Rahul D Chaudhari 1 hour later
Thanks for the query. The symptoms described are related to serum sickness.

In serum sickness, you may get arthralgia and myalgia. It seems that you developed allergic reactions to various medicines and food items. The thoracic spine surgery is not currently related to these symptoms.

Chronic CSF leak may cause local pain at surgery site and positional headache. Have you got recent MRI spine to know if there is any CSF collection at operated site? You need to consult allergy specialist. They usually perform various tests to detect the allergic food items.

Let me know if you have more concerns. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor